I've had pollen allergies since age 15 (I'm 34 now), always marked by a runny nose and watery eyes. Two weeks ago, however, I mowed the lawn and in addition to a great deal of sneezing found that I had hives on my stomach, chest, arms, and back. I've never had hives before, as far as I know. I thought that maybe it was a more severe allergic reaction to pollen, but the next time I mowed the lawn (wearing a dust mask, after taking Zyrtec) I had no sneezing but still developed hives. The owner of the property has the lawn chemically treated, and another tenant of the same property got hives when she mowed the lawn as well. Does anyone have experience with or knowledge of lawn chemicals causing allergic reactions like this? Thank you!
Hi, welcome to the forum, your symptoms are suggestive of irritant dermatitis. It seems secondary to the pollens, or chemicals. The usual contents of lawn chemical would be inorganic compounds, which can have health risks. It is especially seen in low humidity conditions. But another possibility would be contact with mold present on grass.
You need to get information from the owner about the chemical used. Prevention is better. You should remember that you will always be allergic to it. The reaction can be more severe with subsequent exposure.
You can try anti histaminics against prescription, whenever there is a allergic manifestations.
I suggest you to consult skin specialist for further evaluation. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.